Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2013, 9:45 PM CDT for Shelby County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2013, 9:45 PM CDT (02:45 UTC)
- Expired
- May 15, 2013, 10:15 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shelby County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3149 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WUUS53 KLSX 160245
SVRLSX
MOC205-160315-
/O.NEW.KLSX.SV.W.0048.130516T0245Z-130516T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1015 PM CDT
* AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMDEN...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3993 9196 3992 9194 3990 9184 3977 9184
3967 9185 3976 9206 3977 9208 3993 9199
TIME...MOT...LOC 0245Z 293DEG 12KT 3981 9193
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
949
WWUS53 KLSX 160259
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 PM CDT WED MAY 15 2013
MOC205-160309-
/O.CAN.KLSX.SV.W.0048.000000T0000Z-130516T0315Z/
SHELBY MO-
959 PM CDT WED MAY 15 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS...FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3993 9196 3992 9194 3990 9184 3977 9184
3967 9185 3976 9206 3977 9208 3993 9199
TIME...MOT...LOC 0259Z 293DEG 12KT 3979 9187
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:27 PM CDT, 18 minutes earlier.
Area forecast discussion, May 15, 9:27 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 927 PM CDT WED MAY 15 2013 .UPDATE... ISSUED AT 922 PM CDT WED MAY 15 2013 FORECAST APPEARS TO BE ON TRACK THIS EVENING WITH CONVECTION FIRING UP IN THE VICINITY OF THE FRONT WHICH IS ORIENTED EAST-WEST ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS. COVERAGE ISN'T QUITE AS HIGH AS EXPECTED...BUT I HATE TO LOWER POPS WITH ONGOING CONVECTION IN THE AREA. WILL KEEP LIKELIES UP THERE FOR THE REST OF THE EVENING WITH THE EXPECTATION THAT STORMS WILL CONTINUE DEVELOPING EASTWARD. SHORT RANGE GUIDANCE HAS BEEN VERY CONSISTENT IN DIMINISHING THE COVERAGE/STRENGTH OF STORMS AFTER 05-06Z AND THIS IS ALREADY REFLECTED WELL IN THE GOING FORECAST. CARNEY && .SHORT TERM...(THROUGH LATE TONIGHT) ISSUED AT 222 PM CDT WED MAY 15 2013 FORECAST REASONING REALLY HAS NOT CHANGED WITH RESPECT TO THUNDERSTORM CHANCES LATE THIS AFTERNOON AND TONIGHT. TWO AREAS WE ARE MONITORING... THE FIRST IS ASSOCIATED WITH A LOBE OF ENERGY ROTATING AROUND THE UPPER LOW TO OUR SOUTHWEST. SOME CUMULUS STARTING TO DEVELOP FROM NEAR THE LAKE OF THE OZARKS TO FARMINGTON. LATEST RUNS OF HRRR CONTINUE TO INITIATE CONVECTION IN THIS AREA AND THEN LIFT IT NORTHEAST TOWARD THE METRO DURING THE EVENING HOURS. CAN'T RULE OUT THIS SOLUTION...BUT MODELS CONTINUE TO OVER FORECAST THE LOW LEVEL MOISTURE WHICH LEADS TO HIGHER THAN OBSERVED INSTABILITY. THE SECOND AREA IS ALONG THE FRONT WHICH CURRENTLY STRETCHES FROM JUST NORTH OF ST. JOSEPH MISSOURI TO NEAR KIRKSVILLE AND THEN EAST ACROSS NORTHERN KNOX AND LEWIS COUNTIES IN MISSOURI AND ADAMS COUNTY IN ILLINOIS. HAVE CONFINED CHANCE/LIKELY POPS TO THE SECOND AREA WHERE FORCING/FOCUS WILL BE GREATER FOR INITIATION. ELSEWHERE...SLIGHT CHANCE POPS/ISOLATED COVERAGE IS EXPECTED IF INITIATION OCCURS. SHOULD BE ANOTHER WARM NIGHT AS DEWPOINTS HAVE INCREASED INTO THE 60S AREAWIDE. CVKING .LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY) ISSUED AT 319 PM CDT WED MAY 15 2013 (THURSDAY THROUGH SATURDAY) FEEL THAT NAM HAS BEST HANDLE ON FORECAST FOR THE SHORT TERM...AS GFS IS OVERDOING IT IN REGARDS TO LOW LEVEL MOISTURE...QPF AND STRENGTH OF SHORTWAVES. WILL BE DEALING WITH STALLED FRONTAL BOUNDARY OVER NORTHERN PORTIONS OF FORECAST AREA ON THURSDAY AS WELL AS UPPER LEVEL LOW OVER NORTHEASTERN OK. SO FORECAST AREA WILL CONTINUE TO BE SQUEEZED BETWEEN THE TWO WITH BEST CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS. WITH CLOUD COVER AND PCPN...HIGH TEMPERATURES WILL ONLY BE IN THE MID 70S TO NEAR 80...NEAR NORMAL FOR THIS TIME OF YEAR. BY THURSDAY EVENING...FRONTAL BOUNDARY TO LIFT NORTH OF FORECAST AREA AND UPPER LEVEL LOW OVER NORTHERN AR/SOUTHERN MO TO CONTINUE TO WEAKEN. SO SHOWERS AND THUNDERSTORMS TO TAPER OFF...WITH JUST A SLIGHT CHANCE EXPECTED. ON FRIDAY...WE REMAIN IN WARM SECTOR WITH SOME DIURNAL CU/STORMS POSSIBLE...BUT WILL BE SCATTERED IN NATURE. HIGHS TO REMAIN NEAR NORMAL IN THE UPPER 70S TO LOW 80S. SHOULD SEE ACTIVITY DIMINISH ONCE AGAIN FRIDAY NIGHT...BEFORE ADDITIONAL DIURNAL STORMS DEVELOP FOR EASTERN PORTIONS OF FORECAST AREA ON SATURDAY. LOWS FRIDAY NIGHT WILL BE IN THE LOW TO MID 60S WITH HIGHS ON SATURDAY IN THE LOW TO MID 80S. IT WILL BE A BIT MORE HUMID ON SATURDAY AS LOW LEVEL MOISTURE IS ON THE INCREASE AND SEE DEWPTS IN THE MID TO UPPER 60S. (SATURDAY NIGHT THROUGH WEDNESDAY) BEYOND THAT...WE REMAIN IN ACTIVE PATTERN THROUGH THE EXTENDED. IT WILL BE MILD AND DRY SATURDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S. ON SUNDAY...CONTINUE TO SEE DECENT LOW LEVEL MOISTURE STREAM INTO AREA AHEAD OF MAIN WEATHER SYSTEM. SO SHOWERS AND THUNDERSTORMS TO DEVELOP OVER WESTERN/NORTHERN MO...WEST CENTRAL IL SUNDAY... INCREASING IN COVERAGE SUNDAY NIGHT. MAIN FRONT TO MOVE THROUGH MONDAY/MONDAY NIGHT WITH BEST CHANCES OF SHOWERS AND THUNDERSTORMS...SO WENT WITH LIKELY CHANCES. SPC HAS OUTLOOKED AREA ON MONDAY/MONDAY NIGHT FOR POSSIBLE SEVERE WEATHER AS THERE IS DECENT INSTABILITY AS WELL AS SHEAR ASSOCIATED WITH UPPER LEVEL TROF THAT BECOMES CLOSED OFF AND A SECONDARY SPEED MAX THAT WILL ROTATE OUT OF THE ROCKIES AND INTO THE PLAINS DURING THIS PERIOD. HIGHS WILL BE IN THE MID TO UPPER 80S SUNDAY AND IN THE UPPER 70S TO MID 80S ON MONDAY. BECAUSE OF CLOSED OFF NATURE OF THIS SYSTEM...SHOWERS AND THUNDERSTORM CHANCES TO LINGER THROUGH TUESDAY BEFORE TAPERING OFF TUESDAY NIGHT. BY TUESDAY AND WEDNESDAY HIGHS WILL BE NEAR NORMAL IN THE 70S. BYRD && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 710 PM CDT WED MAY 15 2013 ISOLD TSRA TRYING TO GET GOING OVER MUCH OF THE FA...BUT WITH THE TYPE OF ENVIRONMENT THAT WE HAVE...EXPECT ANY TSRA THAT DOES DEVELOP TO BE SHORT-LIVED...AND DISSIPATE SHORTLY AFTER SUNSET. FURTHER N...A WEAKENING FRONTAL BOUNDARY STRETCHES FROM NEAR KSTJ TO NEAR KPPQ...BUT MODELS CONTINUE TO BE BULLISH ABOUT DEVELOPING TSRA N OF KMCI AND THEN ADVECTING IT ALONG FRONT TOWARDS KUIN LATE EVENING AND OVERNIGHT BEFORE WEAKENING. HAVE MAINTAINED THIS SCENARIO FOR KUIN IN LINE WITH SOME PREVIOUS FCST CONTINUITY BUT BACKED THE TIMING OFF JUST A BIT. WILL KEEP AN EYE AND SEE WHAT DOES DEVELOP BUT LACK OF ANY SIGNIFICANT DEVELOPMENT TO OUR W OVER THE NEXT 2-3HRS WILL PROBABLY MANDATE REMOVAL FROM KUIN TAF. OTHERWISE...WILL RESET UNTIL THURSDAY AFTERNOON WITH UPPER LO PASSING TO OUR S...IT SHOULD GET TSRA RE-FIRED ANEW FOR THE I-70 CORRIDOR TAF SITES BUT KUIN MAY SIT THIS ONE OUT WITH OLD FRONTAL BOUNDARY EXPECTED TO WASH OUT OR BE TOO WEAK TO DEVELOP TSRA. SPECIFICS FOR KSTL...DO NOT EXPECT ANY IMPACT FROM AIRMASS TSRA EARLY THIS EVENING BEFORE DISSIPATION BUT WILL WATCH CLOSELY... WITH A STEADY STREAM OF MID AND HI CLOUDS THRU THE PERIOD...A BETTER CHC OF TSRA IS EXPECTED THURSDAY AFTERNOON WITH CLOSEST APPROACH OF UPPER LEVEL SYSTEM JUST TO THE S. VFR CONDITIONS TO DOMINATE OUTSIDE OF TSRA. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 15, 3:37 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT WED MAY 15 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CDT WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF THE AREA THURSDAY THROUGH SATURDAY...AND THEN AGAIN FROM SUNDAY THROUGH TUESDAY NIGHT. THERE IS A CHANCE OF SEVERE STORMS MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, May 15, 8:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 844 PM CDT WED MAY 15 2013 MOZ035-160215- RALLS MO- 844 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS COUNTY UNTIL 915 PM CDT... AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MONROE CITY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPAULDING... RENSSELAER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, May 15, 9:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 931 PM CDT WED MAY 15 2013 MOZ035-160300- RALLS MO- 931 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RALLS COUNTY UNTIL 1000 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW LONDON...OR 8 MILES SOUTH OF HANNIBAL... MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN RALLS COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, May 15, 9:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 934 PM CDT WED MAY 15 2013 MOZ026-160300- SHELBY MO- 934 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 1000 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHELBYVILLE...OR 10 MILES NORTH OF SHELBINA...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN SHELBY COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, May 15, 9:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 943 PM CDT WED MAY 15 2013 ILZ097-160315- PIKE IL- 943 PM CDT WED MAY 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 1015 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FALL CREEK...OR 8 MILES EAST OF HANNIBAL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN PIKE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.